Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lightspeed

Saw the doctor today and got some prescriptions. Want some advice.

Recommended Posts

Well I went to see the doctor today for my moderate acne (mild for 3 previous years). He took a quick look I my face, I told him the reason I came was because recently I have been getting a lot of painful spots.

No questions asked really and he prescribed me 3 things.

  • Zineryt (A zinc complex containing Erythromycin applied morning and night)
  • Adapalene 0.1% Gel. (More known as differin I believe applied once a day)
  • Lymecycline (300mg tetracycline capsule taken once daily)

So thats a topical retinoid (Adapalene) a topical anti-biotic (Erythromycin in the Zineryt) and an oral anti-biotic (300mg of tetracycline is Lymecycline)

Is there a chance taking all these things at once could be counter-productive?

And in what order should I be applying these? Taking in mind I am going to be using a cleanser (Australian Bodycare Cleanser with tea tree - I have heard its gentle to skin). And moisturizing with an oil free moisturizer.

So.. should I take all 3 and see how it goes? Has anyone had experience with any of these meds?

Thanks

Share this post


Link to post
Share on other sites

bah, anyone got any advice?

I read both the packages for the differen and zineryt.

On the Zineryt it says it is to be applied twice daily. On the differin it says it should be applied only at night, and that it can be used in conjunction with Erythromycin although that is to be used in the morning.

So.. do I go against the advice on the zineryt label and apply it once a day in the morning? Or go against the differin gels leaflet advice and apply the Erythromycin morning and night.

And if so... which first?

Eeep :(

Share this post


Link to post
Share on other sites

That's pretty normal combination. I doubt anyone of them is counterproductive to the others.

I think the reason for saying the antibiotic can be used in conjunction with differin is to show that both of them can be used together without any side effects. Retin-A for example, which is another retinoid, cannot be used with benzoyl peroxide at the same time because they neutralise each other. I don't think it makes an reference to your dosage.

I think its best to follow your derm's instructions. Personally, I've used it exactly the same way your derm told u to. Differin at night, antibiotic day and night. He eventually cut the antibiotic application to only daytime when the situation got better.

As for the order of application, personally I wasn't too particular about it. I didn't think it made that much of a difference... but from random information from the forum and other websites, I think it should be:

Cleanser first, apply differin, apply antibiotics, apply moisturizer. Preferably twenty minutes between each step for better absorption. Then again, I really dont think this is THAT important.

Share this post


Link to post
Share on other sites

i have been on....all 3. except i was on oral erythromycin not the topical one.

lymecycline was the very first treatment given to me to tackle my acne,16months and nothing happened.

Differin i took towards the end of my lymecycline treatment,started off ok-ish then it all went a pit pear-shaped with it.made my skin worse actualy.but thats just me,ive read of alot of people here who it has worked wonders for,you could be one of them.

i stopperd the lymecycline and finally got to see a dermatolgist,privately.he said he couldnt prescribe me roaccutane as he wasnt entitled to,so gave me the erythromycin.by this time i was 5months into my bcp course and my skin began to clear up.

i cant tell you for definite if the erythromycin had anything to do with the improvement of my skin (as i think the pill was the treatment that worked) but it certainly did me no harm. a conjunction of treatments is what worked for me,so hopefully the same system will improve your skin. all the best

Share this post


Link to post
Share on other sites

i'm on this stuff. apart from the zinc stuff. it's been working alright. i get weeks on weeks free of acne, then i'll get like...five massive ones within a couple of days. mind you, i rarely applied the differin. probably should then.

Share this post


Link to post
Share on other sites

Hey man,

Im 17, i started getting acne when i was 16, im nearly 18 now, tried a lot of lotions, tablets, these include : Differn(cream), zineryt(lotion, i found it very strong and nippy when applyed, i didnt see any difference when using this), doxycycline(tablets, used them for 3 months, it had taken away redness and some of acne), and now i am on lymecycline.

have you tried lymecycline before? any experiences? any advice?

After using these anti biotics, i feel that the breakouts gave been reducing, for example, not as often, every 2-3 weeks i would say i get a bad 1.

Not seen my skin clear in ages :( Wish these things will clear it up, who knows!

I'm sure your acne will eventually go, i feel these products are no use, by the time you have finished them all, your acne will be gone.

Anyways, would be great if we can talk>>

i have msn if you wish to add me? [email protected]

Good luck with products !

Share this post


Link to post
Share on other sites
Hey man,

Im 17, i started getting acne when i was 16, im nearly 18 now, tried a lot of lotions, tablets, these include : Differn(cream), zineryt(lotion, i found it very strong and nippy when applyed, i didnt see any difference when using this), doxycycline(tablets, used them for 3 months, it had taken away redness and some of acne), and now i am on lymecycline.

have you tried lymecycline before? any experiences? any advice?

After using these anti biotics, i feel that the breakouts gave been reducing, for example, not as often, every 2-3 weeks i would say i get a bad 1.

Not seen my skin clear in ages :( Wish these things will clear it up, who knows!

I'm sure your acne will eventually go, i feel these products are no use, by the time you have finished them all, your acne will be gone.

Anyways, would be great if we can talk>>

i have msn if you wish to add me? [email protected]

Good luck with products !

Hey there. I have not tried that antibiotic. One word of advice, though, in case you don't already know this. Antibiotics kill both good and bad bacteria. There are a lot of good bacteria in your gut that you need in order to keep your digestive system functioning correctly. Therefore, it is important that you take a probiotic supplement to replenish the "good" bacteria in your gut. A lot of people report acne clearing up due to using probiotics:

http://www.gardenoflife.com/detail_primal_defense.shtml

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×